Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at May 27, 2007, 4:23 AM PDT. It took effect at May 27, 2007, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 4:23 AM PDT (11:23 UTC)
- In effect from
- May 27, 2007, 1:00 PM PDT
- Expired
- May 27, 2007, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 271123 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 423 AM PDT SUN MAY 27 2007 NVZ455-280400- /O.NEW.KLKN.FW.W.0001.070527T2000Z-070528T0400Z/ WHITE PINE COUNTY- 423 AM PDT SUN MAY 27 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WHITE PINE COUNTY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR WHITE PINE COUNTY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM PUSHING ACROSS NORTHERN NEVADA WILL BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON TO WHITE PINE COUNTY. THIS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HARMER
1 follow-up statement
000 WWUS85 KLKN 280338 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 838 PM PDT SUN MAY 27 2007 NVZ455-280445- /O.EXP.KLKN.FW.W.0001.000000T0000Z-070528T0400Z/ WHITE PINE COUNTY- 838 PM PDT SUN MAY 27 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DECREASED THIS EVENING ACROSS THE WARNING AREA WITH SPEEDS GENERALLY IN THE 10 TO 20 MPH RANGE. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM PDT. $$ CEC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at May 27, 2:32 AM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 27, 2:32 AM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 232 AM PDT SUN MAY 27 2007 .SYNOPSIS...A DRY FRONT WILL MOVE ACROSS THE REGION TODAY. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...THOUGH STILL REMAINING ABOVE NORMAL. DRY WEATHER IS EXPECTED THROUGH THE WEEK WITH TEMPERATURES REMAINING WELL ABOVE NORMAL. && .SHORT TERM...SUNDAY THROUGH MONDAY...IR IMAGERY SHOWS HIGH CLOUDS PUSHING THROUGH DIRTY H5 RIDGE ATTM. AS TROF PUSHES ACROSS NORTHERN NEVADA TODAY...GUSTY AFTERNOON WINDS WILL DEVELOP OVER ENTIRE CWA. STRONGEST GUST SHOULD BE EAST CENTRAL WHERE TERRAIN BECOMES IN EFFECT. 2 TO 5 DEGREES OF WARMING TODAY AHEAD OF DRY FRONT AND SLIGHTLY COOLER TEMPS ON MON. MOST PRONOUNCED COOLING ON MON WILL BE ACROSS NORTHERN CWA. EXPECT WINDS WILL SHEAR APART TSTM DEVELOPMENT TODAY OVER EASTERN CWA SO HAVE TAKEN OUT MENTION OF TSTMS THIS AFTERNOON. MADE NO CHANGES TO WEATHER ON MONDAY...KEEPING SLIGHT CHANCE OF DRY THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND EASTERN CWA. MOISTURE IS LIMITED WITH PW/S LESS THAN .5 INCH AND LI/S MARGINAL NEAR ZERO. HARMER .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. THE TROUGH THAT BRINGS COOL AIR TO NORTHERN NEVADA MONDAY WILL EXIT OFF TO THE EAST MONDAY NIGHT WITH RIDGING QUICKLY BUILDING IN BEHIND IT. HIGH TEMPS ACROSS NORTHERN NEVADA WILL CLIMB BY ABOUT 5 DEGS F A DAY...REACHING ABOUT 15 DEGS ABOVE NORMAL BY THURSDAY AFTERNOON. NOT ENOUGH MOISTURE UNDER THE RIDGE THROUGH THE MIDDLE OF NEXT WEEK...HOWEVER BY FRIDAY AFTERNOON SOME MID-LEVEL MOISTURE IS PROGGED TO PUSH INTO THE REGION WHICH MAY BE ENOUGH FOR SOME AFTERNOON CUMULUS BUILD-UPS. ROOD && .AVIATION...WILL LIKELY SEE SOME CUMULUS CLOUD BUILD-UPS AGAIN TODAY OVER CENTRAL NEVADA AND AREAS EAST OF THE RUBY MOUNTAINS. WINDS WILL INCREASE LATE THIS MORNING OVER MUCH OF NEVADA...WITH GUSTY CONDITIONS LINGERING INTO THE EVENING HOURS. ROOD && .FIRE WEATHER...WINDS WILL BE STRONGER ON TODAY AS A WEAK FRONTAL SYSTEM MOVES THROUGH THE REGION IN THE AFTERNOON AND EVENING. STRONGER PRESSURE GRADIENT EXPECTED OVER 451...BUT WESTERLY COMPONENT ON SUNDAY NOT AS CONDUCIVE FOR STRONGER WINDS FOR THAT ZONE. WIND GUSTS REACHING 30 MPH IS EXPECTED ACROSS FIRE WEATHER ZONE 455...THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 455. WINDS WILL SHIFT NORTHERLY BEHIND FRONT BY EARLY MON MORNING ACROSS ALL BUT SOUTHEAST FIRE WEATHER ZONES. ALSO MAINTAINED SLIGHT CHANCE OF DRY THUNDERSTORMS ACROSS CENTRAL AND NE ZONES 455/457 ON MONDAY. MOISTURE VERY LIMITED WITH PW/S AT OR BELOW .5 INCHES AND MARGINAL INSTABILITY IN PLACE. MAY BE ENOUGH FOR ISOLATED COVERAGE. DRIER AIR ADVECTS INTO NORTHERN ZONES ON MONDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE ZONE 455.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.